MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22466
Medical Device Problem Codes Off-Label Use (1494); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The gpso-7-11 couldn't get in the pancratic duct because the gpso-7-11 distal flap was folded.No side effects to the patient were reported.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: ed sutkowski cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x gpso-7-11 of lot number c1480630 was returned to cirl for evaluation.It was in a used state and it was returned in its original open packaging.Lab evaluation: 1 x gpso-7-11 of lot number c1480630 was returned to cirl for an evaluation on 1st february 2019.In summary the following observations were made during lab evaluation.No visual defect was observed.A 35 inch wireguide was passed through the stent without issue.Complaint is confirmed as based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.Root cause (possible): a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible contributing factor to the issue encountered may be due to user error.It should be noted that that a 0.025¿ wireguide was used however a 0.035¿ wireguide is recommended as per the product label, it is possible that this negatively affected the ability to pass the stricture as a 0.025¿ wireguide would not offer as much support as a larger 0.035¿ wireguide.As per engineering feedback: ¿the distal flap is designed to fold, it has no bearing on being able to get a stent in to a duct.If the flap could not fold the physician would not be able to get the stent into the endoscope or through the flap protector so it needs to be able to fold.¿ document review including ifu review: a review of the manufacturing records for the device of lot # c1480630 did not reveal any discrepancy related to the complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is evidence or no evidence to suggest that there are any manufacturing issues associated with lot number c1480630.Prior to distribution all gpso-7-11 devices are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.There is also a 100% visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.The instructions for use, ifu0055-3 which accompanies this device instructs the user to ¿if any abnormality is detected that would prohibit proper working condition, do not use¿.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025.As per additional information received the user used a 0.025" wire guide.Summary: complaint is confirmed as based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.As per information provided, the patient did not experience any adverse as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
GEENEN PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8314878
Report Number3001845648-2019-00040
Device Sequence Number985937
Product Code FGE
UDI-Device Identifier00827002224667
UDI-Public(01)00827002224667(17)210502(10)C1480630
Combination Product (Y/N)N
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Model NumberG22466
Device Catalogue NumberGPSO-7-11
Device Lot NumberC1480630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/07/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1